MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7590
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the moderately tortuous and severely calcified left anterior descending artery.A 1.50mm x 20mm maverick balloon catheter was advanced for treatment.However, on the third inflation at 6 atmospheres, the balloon burst.The procedure was completed with another of the same device.No patient complications nor injuries were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a maverick 2mr balloon catheter.The device was microscopically and visually examined.There was blood and contrast in the inflation lumen and balloon.There was blood in the guidewire lumen and the balloon was loosely folded.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.There was a pinhole in the balloon located 14mm from the tip of the device.The device failed to inflate to rated burst pressure.Product analysis confirmed the reported event, as during functional testing the device was found to have a pinhole damage to the balloon.
 
Event or Problem Description

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14476921
Report Number2134265-2022-05863
Device Sequence Number4808737
Product Code LOX
UDI-Device Identifier08714729370154
UDI-Public08714729370154
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2024
Device Model Number7590
Device Catalogue Number7590
Device Lot Number0027787843
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer07/05/2022
Initial Report FDA Received Date05/23/2022
Supplement Report FDA Received Date07/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexMale